To women who have been on the pill

Hi there,

I know I could have posted this in “Women’s Business” but sometimes those other forums don’t get as much traffic and I am pretty desperate right now. I actually started topamax and birth control (the lowest dosage one- generic Aleese) at the same time which wasn’t the best idea but am trying to figure things out. It’s been about 2 months since being on both, and I have made it half way through my 2nd pack and unfortunately I am still completely having “aunt flow” visit but I am SO ROCKY! Does this mean my hormones are acting crazy which could be why possibly I am dizzy and the topamax hasn’t kicked in?

My ob/gyn said this is normal and to give the pill 3 months or else I’ll have to try another if the “spotting” continues. I know my MAV is very hormonal and was wondering if any other women here had this problem? My goal getting on birth control was to not have my period whatsoever since I get majorly dizzy every month because of the estrogen drop each cycle but I am having a hard time right now…

Has any other women here possibly felt dizzy but better after their body adjusted to the pill?

Thanks in advanced!

PS I know the pill has made some women feel worse…that could be me, but giving it a shot!

Well I’m definitely one that benefited from getting off the pill. I stopped the pill years ago while starting on propranolol. My migraines went to about 2-4 per year. I won’t go on the pill again. I was able to go off the propranolol as well and my migraines were really under control.

But now 10 years later the headaches aren’t my problem, it’s the dizziness. Estrogen drops can be a huge issue for women. After I gave birth to my last baby, my estrogen levels dropped to post-menopausal levels and were giving me side effects in addition to the dizziness. The estrogen supplements didn’t do anything to help, it was the Celexa that really took away the dizzies, even though they were still there to some degree.

You might have to give the Topamax another month or so? I was told about 3 months to know if it’s working.

No difference on or off the pill for me (and my pill is a fairly heavy duty one - Nordette 28- originally used to help me contain painful periods).

Vic

I used to take the pill off and on and I remember when my dizziness first started the dr. suggesed getting off the pill o see if it would help at all and it didn’t.

I’m not on the estrogen patch and a bit of progesterone. i think i feel a little b etter but still have dizziness off and on. Im going to see what happens over the next few months as they are usually my worst because of the stuff in the air.

hope you feel better.

man i wish i could have taken the celexa since it’s helping you. i was never sure it would help with that.

chris

Here is what I have noticed about birth control in relation to my dizziness and actual head pain. The three weeks taking the hormone pill out of the pack I am my “normal” dizzy. The 4th week (non-hormone pills) I feel worse. It took me more than a year to figure this out, which makes me fee a little stupid at times! I plan on talking to my doctor about either switching pills or taking this one continuously (minus the 3-4 times a year that I should allow my body to have a period.
Sarah

Chris, have to tried Celexa? I started at 2.5 mg and bumped up to 5, then 10, 15, and finally 20. I went very slow due to the med sensitivity. I think it really helped to go slow and low at first. Only side effects were some stomach upset and increased anxiety in addition to some finger tingling. I had that with starting the Prozac this time as well. May be just an odd thing that happens for me with the SSRIs, not sure.

Thanks Ladies! I finally stopped bleeding and am hoping that my horomones will start settling down. So far, I am still pretty rocky but I am just hoping time will help heal everything.

I always get dizzy right before my period so I am going to take my pills so I don’t every get my period (doc said it was ok) and I will look into a blood test to see where the heck my horomone level is at!

Hope everyone is hanging in there!

I’m confused. My neurologist made me go off the pill immediately when I presented with migraine. Now, she didn’t diagnose me with MAV. I’ve been diagnosed with persistent complicated migraine, I’m 40, and I have high blood pressure, so I’m likely quite different from you. I have been prescribed Topamax, and with what I have read here, MAV fits well with what I think I have. Going off the pill has caused a huge secondary problem for me that will likely now result in surgery and hormone replacement therapy, so I’m really interested to hear about patients with migraine who are being prescribed birth control pills.
Thanks,
Cindy

well, i always got way worse right before my period, so my doctor and i decided to start the pill and continue it through so i never get my period. he said around 30% get better being on the pill, 30% get worse, and the rest don’t really notice a difference…so i figured i’d take my chances. i’m also on topamax and into my third month for both. still rocking like crazy but hoping it will sort itself out. what other choice do i have? my mav is definitely horomone related!